Louisiana, 2012Flash Flood in Louisiana, July 9, 2012
July 9, 2012 · NWS SHV · 1 event in 1 county or zone
A very tropical airmass, weak surface boundaries and disturbances aloft resulted in very sufficient rain producers across Northwest Louisiana during the morning of July 9th. Some flash flooding was reported in Mansfield, Louisiana.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very tropical airmass, weak surface boundaries and disturbances aloft resulted in very sufficient rain producers across Northwest Louisiana during the morning of July 9th. Some flash flooding was reported in Mansfield, Louisiana.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 9, 3:09 AM CST, 3 hours 21 minutes earlier.
Area forecast discussion, Jul 9, 3:09 AM CST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
409 AM CDT MON JUL 9 2012
.DISCUSSION...
STRONG UPPER LVL RIDGE HAS CONTINUED TO SHIFT WESTWARD ACROSS KS/NE
WITH SHORT WAVES ROTATING INTO OUR AREA IN DEEP EASTERLY FLOW.
ONCE AGAIN...THERE APPEARS TO BE NO FOCUS FOR CONVECTION...AND
NOCTURNAL MINIMUM TRENDS STILL IN PLACE. HOWEVER...FCST SOUNDINGS
SUGGEST DEEP MOISTURE STILL ON INCREASE...WITH PW VALUES AROUND 2
INCHES STILL ON THE INCREASE. AS NORTHERLY FLOW ALOFT INCREASES
WITH THE WESTWARD SHIFT OF THE UPPER RIDGE...A WEAK FRONTAL
BOUNDARY WILL EDGE INTO NROTHERN CWA TUESDAY...AND STALL OUT AT
LEAST THRU WEDNESDAY. KEEP POPS IN FCST THRU EXTENDED...BUT WILL
GO CONSERVATIVELY BELOW GUIDANCE BEYOND THURSDAY. INCREASED
CLOUDS AND CONVECTION SHOULD HOLD IN THE UPPER 80S TO LOWER 90S
RANGE THROUGH MUCH OF THE UPCOMING WEEK AS WELL./VII/.
&&
.AVIATION...
GENERALLY VFR CONDITIONS SHOULD CONTINUE THROUGH MUCH OF THE TAF
PERIOD. ELEVATED CU/AC IS DOMINANT OVER MUCH OF THE REGION THIS
MORNING...WITH THE RADAR MOSAIC INDICATING A BROAD UPPER LEVEL LOW
PRESSURE SYSTEM CENTERED OVER THE REGION...WITH SMALLER CIRCULATIONS
PRESENT JUST S OF PBF AND MEM AS OF 08Z. ISOLATED -SHRA HAVE
REDEVELOPED THIS MORNING OVER CNTRL/NE LA AND SE AR...WITH AREAS OF
CONVECTION EXPECTED TO BECOME MORE WIDESPREAD BY MIDDAY/AFTERNOON
OVER MUCH OF THE REGION ONCE LIMITED HEATING COMMENCES. CAN/T RULE
OUT AREAS OF IFR/MVFR CIGS THIS MORNING...WITH LOW VFR CIGS EXPECTED
FOR THE LATE MORNING/AFTERNOON HOURS. WILL CONTINUE MENTION OF VCTS
TODAY FOR THE AFFECTED TERMINALS WITH THE 12Z TAF ISSUANCE...BUT MAY
TEMPO IN THUNDER MENTION BASED ON THE LATEST RADAR OBSERVATIONS.
AMENDMENTS WILL BE LIKELY THOUGH GIVEN THE WEAK SHEAR/DISORGANIZED
NATURE OF THE CONVECTION...WITH MVFR CIGS/REDUCED VSBYS...WIND GUSTS
EXCEEDING 35KTS...AND EXTREME TURBULENCE POSSIBLE IN THE STRONGER
STORMS. THE CONVECTION SHOULD DIMINISH BY MID TO LATE
EVENING...ALTHOUGH ADDITIONAL REDEVELOPMENT WILL BE POSSIBLE
OVERNIGHT...ESPECIALLY OVER E TX/N LA/SCNTRL AR. CONVECTIVE DEBRIS
CONTAINING VARIOUS VFR CIGS SHOULD PERSIST OVERNIGHT...WITH ISOLATED
AREAS OF MVFR/IFR CIGS POSSIBLE. AM EXPECTING MORE OF THE SAME FOR
TUESDAY WITH A MIX OF MVFR/VFR CIGS LIKELY...AS CONVECTION DEVELOPS
DURING THE DAY ONCE A WEAK FRONTAL SYSTEM DRIFTS S INTO THE REGION.
SSW WINDS 5-8KTS TODAY...EXCEPT VRB AND GUSTY IN/NEAR THE
STORMS...WILL BECOME LT/VRB AFTER 00Z. /15/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 90 74 89 73 88 / 60 40 50 40 50
MLU 87 75 89 73 86 / 60 40 50 40 50
DEQ 92 73 87 69 88 / 50 50 60 50 50
TXK 90 74 88 70 88 / 60 50 60 50 50
ELD 89 73 87 71 88 / 60 50 60 50 50
TYR 92 75 88 71 88 / 50 30 60 50 50
GGG 91 74 88 72 89 / 60 40 60 50 50
LFK 92 76 88 75 87 / 60 30 50 40 50
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Jul 9, 4:50 AM CST, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
550 AM CDT MON JUL 9 2012
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-101100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
550 AM CDT MON JUL 9 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP
ACROSS THE REGION TODAY AND TONIGHT. LOCALLY HEAVY RAIN MAY
OCCUR...AND STRONG GUSTY WINDS WILL BE POSSIBLE IN A FEW OF THE
STRONGER STORMS...WHICH COULD RESULT IN TREE AND POWER LINE
DAMAGE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR THE NEXT
SEVERAL DAYS...WITH STRONG DAYTIME HEATING AND A SERIES OF
DISTURBANCES TRAVELING ACROSS THE AREA. A FEW STRONGER
THUNDERSTORMS MAY PRODUCE STRONG WIND GUSTS...THAT COULD
RESULT IN TREE AND POWER LINE DAMAGE AS WELL AS LOCALIZED HEAVY
RAINFALL.
.SPOTTER INFORMATION STATEMENT...
DUE TO THE VERY ISOLATED NATURE OF ANY POSSIBLE DAMAGING WIND GUSTS....
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS IS NOT EXPECTED THROUGH TONIGHT.
VII
Flash Flood, De Soto
- When
- July 9, 6:30 AM CST to 9:00 AM CST
- Where
- De Soto County, 0.92 mi NNE of Mansfield to 2.76 mi SE of South Mansfield
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 32.043, -93.717
Locally heavy rainfall resulted in water coming into the local hospital. Patients had to be moved to other higher floors in the hospital.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Arizona, July 9 to 11, 20121 death · 1 injured · 1 event
- Hail and Lightning Strike in Florida, July 9, 2012$750,000 · 0.88 in hail · 2 events
- Hail and Damaging Winds in Texas, July 9, 2012$271,000 · 1 in hail · 4 events
- Flash Flood and Damaging Winds in North Carolina, July 9, 2012$121,000 · 50 kt wind · 14 events
- Hail and Damaging Winds in North Carolina, July 9, 2012$50,000 · 50 kt wind · 9 events
- Flash Flood in Arkansas, July 9, 2012$50,000 · 1 event
- Hail and Damaging Winds in South Carolina, July 9, 2012$23,000 · 55 kt wind · 6 events
- Hail and Damaging Winds in Georgia, July 9, 20121 injured · $8,000 · 1 in hail · 5 events
- Flash Flooding and Hail in Texas, July 9 to 12, 2012$200 · 1.5 in hail · 13 events
- Damaging Winds in Idaho, July 9, 2012$14,000 · 68 kt wind · 2 events
- Damaging Winds in South Carolina, July 9, 201250 kt wind · 5 events
- Hail and Damaging Winds in North Carolina, July 9, 20121 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 386990.